Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 23, NWS Tulsa, OK

February 26, 1995Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 1995, 10:45 PM CST for Creek County, Oklahoma. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Feb 26, 1995, 10:45 PM CST (04:45 UTC)
Expired
Feb 26, 1995, 11:30 PM CST
In force
45 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 270447 RRA
SVRTUL
OKC037-270530-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CST SUN FEB 26 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHEASTERN CREEK COUNTY
 
AT 1045 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 7 MILES SOUTH OF MANNFORD MOVING EAST SOUTHEAST AT 25 MILES
AN HOUR. THE TOWNS OF KELLYVILLE AND SAPULPA ARE NEAR THE PATH OF THIS
STORM.
 
 
HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
V

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 9:09 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 26, 9:09 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST SUN FEB 26 1995

ISOLD SVR WX CONTINUES OVR ERN OK TNGT...ESPECIALLY ALG A SHORT
SW-NE LN OF STRMS S OF TUL.  THIS LN IS BEING FED BY 10 TO 20 KTS
OF SLY SFC INFLOW...SFC DWPTS ARND 60F...H85 DWPTS FM 8-10C AND
THE EXIT RGN OF A 40 KT MID LVL JET.  IN ADDITION...STRMS
CONTINUE TO REDEVELOP NR PNC WHERE BEST INFLOW IS POINTED AND
OTHER STRMS CONTINUE OVR SERN KS AHD OF INTIAL CD FNT...SO
PROBABLY WON'T MESS WITH POPS TONIGHT.  NOTED NEW 94E...BUT THINK
CELL MOVEMENT IS FAST ENUF TO PREVENT SIGN FLOOD PROBLEMS.  NEW
ETA SLIGHTY FASTER WITH LEAD SHRTWV WHICH IS EXPCTD TO MOVE TO NR
FYV BY 12Z.  IN THIS RESPECT...GOING FCST LUKS OK WITH ACTIVITY
CONTINUING THRU THE NGT AND LOW POPS IN THE MRNG.

OTHERWISE...INTIAL CD FNT SHUD PUSH THRU MOST OF ERN OK BY
TOMORROW EVENING...WITH ARCTIC FNT SAGGING INTO NRN KS BY 00Z TUE
AND THEN SURGING THRU ERN OK pTUE NGT.

.TUL...TOR WATCH #76 ZNS 54>56/59>61/64>66 TIL MIDNIGHT.

HODGES

BEGINNING AT 1000 AM MARCH 21 1995 THIS AREA FORECAST DISCUSSION
WILL BE EXPANDED TO INCLUDE THE NORTHWEST CORNER OF ARKANSAS.

In the hours before

Local storm report, Feb 26, 8:57 PM CST, 1 hour 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
855 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

854 PM         OKFUSKEE         GOLFBALL SIZE HALIL 6 MILES NORTH OF CASTLE.
                                THE HAIL HAD MADE THE GROUND WHITE.
Local storm report, Feb 26, 9:06 PM CST, 1 hour 39 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
906 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

901 PM         OKFUSKEE         NICKEL TO GOLFBAhLL SIZE HAIL COVERING THE
                                GROUND AT MASON.
Local storm report, Feb 26, 9:12 PM CST, 1 hour 33 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
912 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

910 PM         OKFUSKEE         NICKEL AND LARGER HAIL 6 MILES NORTH OF
                                OKEMAH ON HIGHWAY 56.
Local storm report, Feb 26, 9:22 PM CST, 1 hour 23 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
920 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

625 PM         OSAGE/OK         DIME SIZE HAIL AT WEBB CITY.

630 PM         PAWNEE/OK        GOLFBALL SIZE HAIL AT MARAMEC.

635 PM         OSAGE/OK         DIME SIZE HAIL AT SHIDLER.
Local storm report, Feb 26, 9:34 PM CST, 1 hour 11 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
934 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

915 PM-930 PM  PAWNEE/OK        HAIL UP TO QUARTER SIZE AT SKEDEE.
Local storm report, Feb 26, 9:35 PM CST, 1 hour 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
934 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

915 PM-930 PM  PAWNEE/OK        HAIL UP TO QUARTER SIZE AT SKEDEE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:29 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Feb 26, 6:53 PM CSTSevere Thunderstorm WarningTSACreek52 min
Feb 26, 8:05 PM CSTSevere Thunderstorm WarningTSAOkfuskee40 min
Feb 26, 8:17 PM CSTSevere Thunderstorm WarningTSACreek, Okmulgee43 min
Feb 26, 8:50 PM CSTSevere Thunderstorm WarningTSAOkfuskee40 min
Feb 26, 8:56 PM CSTSevere Thunderstorm WarningTSAOkmulgee49 min
Feb 26, 9:25 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee50 min
Feb 26, 9:30 PM CSTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee45 min
Feb 26, 9:53 PM CSTSevere Thunderstorm WarningTSAMcIntosh52 min
Feb 26, 10:04 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa41 min
Feb 27, 12:24 AM CSTSevere Thunderstorm WarningTSAOkmulgee51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.